- Volume 9 Issue 4
A NOTE ON SPECTRAL CHARACTERIZATIONS OF COSYMPLECTIC FOLIATIONS
- Park, Jin-Suk (Department of Mathematics, Kyungpook National University, Taegu 702-701) ;
- Cho, Kwan-Ho (Department of Mathematics, Taegu University, Kyongsan 713-714) ;
- Sohn, Won-Ho (Department of Mathematics, Pusan University of Foreign Studies, Pusan 608-738) ;
- Lee, Jae-Don (Department of Mathematics, Taegu University, Kyongsan 713-714)
- Published : 1994.10.01
Let ($M, G_M, F$) be a (p+q)-dimensional Riemannian manifold with a foliation F of codimension q and a bundle-like metric $g_M$ with respect to F (). Aside from the Laplacian $\bigtriangleup_g$ associated to the metric g, there is another differnetial operator, the Jacobi operator $J_D$, which is a second order elliptic operator acting on sections of the normal bundle. Its spectrum isdiscrete as a consequence of the compactness of M. The study of the spectrum of $\bigtriangleup_g$ acting on functions or forms has attracted a lot of attention. In this point of view, the present authors  have studied the spectrum of the Laplacian and the curvature of a compact orientable cosymplectic manifold. On the other hand, S. Nishikawa, Ph. Tondeur and L. Vanhecke  studied the spectral geometry for Riemannian foliations. The purpose of the present paper is to study the relation between two spectra and the transversal geometry of cosymplectic foliations. We shall be in $C^\infty$-category. Manifolds are assumed to be connected.